MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. VERSAJET PLUS ASSY, 45 DEGREE X 8MM; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. VERSAJET PLUS ASSY, 45 DEGREE X 8MM; LAVAGE, JET
Model Number 66800045
Medical Device Problem Codes Material Separation (1562); Explosion (4006)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that, during a lavage procedure, while using a versajet plus assy, 45 degree x 8mm, a problem occurred with the cable that connects the piece to the console itself.The device began to be used normally, but after five (5) minutes of use the cable that connects the handpiece to the console exploded.The console was not damaged and continues to work perfectly.It was impossible to continue using the device, so the surgery had to be suspended.No injuries were reported.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned preventing an evaluation taking place.Documentation review.The images supplied, confirm that the high pressure line had detached the associated batch records review has confirmed that the batch passed all acceptance criteria and was compliant upon release for distribution.There were no indications to suggest the device did not meet product specifications nor did it allege any product deficiencies upon release into distribution.Complaint history has revealed a small number of cases of this nature, which are isolated in scope, and there are no open or closed escalation actions.The "ifu" instruction for use details adequate details regarding the safe operation and use, including detail that the yellow high-pressure tube on handpiece is not kinked, obstructed or tangled.The risk management documentation for versajet has been reviewed and anticipates this failure against the description ¿hose ruptures - loss of therapy; saline splash, jet emitted¿.No injuries or harms were reported because of this issue.The probable cause remains unknown, factors may include that the high- pressure hose became kinked or obstructed.No manufacturing, packaging, labelling, design, concerns nor adverse trend have been observed, therefore no corrective actions are deemed necessary.H6 (health effect - clinical code and medical device problem code).

Brand Name
VERSAJET PLUS ASSY, 45 DEGREE X 8MM
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16668647
Report Number8043484-2023-00023
Device Sequence Number15107189
Product Code FQH
UDI-Device Identifier00040565124780
UDI-Public00040565124780
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
K143115
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number66800045
Device Catalogue Number66800045
Device Lot Number50963207
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown